My wife toked amlodipine two times and she feels so weak. After that she been weak for almost a week and she complain for steffi muscles. Can someone tell me what was that. Than you.
Is weakness and stiff muscles a side effect of Amlodipine?
Question posted by LUCIO1 on 6 June 2011
Last updated on 9 September 2020 by etm567
In my personal experience, as a patient, absolutely YES! I took calcium channel blockers maybe 15 years ago, and developed something called periodic limb movement disorder, where I twitched while I slept to the point that it completely wrecked my sleep, and the sleep physician specialists who took care of me were utterly perplexed: "But why are you twitching SO MUCH?" (I also had sleep apnea, at that time, but no longer.)
Recently, when hospitalized, a doctor prescribed a calcium channel blocker, which I refused to take after a few days. He did not understand, and thought I was wrong.
Now, 10 months later, another doctor has given me what turns out to be calcium channel blocker (which I had no trealized). Back when I took them the first time, I had this really horrible, awful sensation, while commuting to work in NYC, which involved lots of walking fast through subway tunnels and many, many staircases to navigate on my way to work, which was like all the strength in my muscles literally leaking out, a sort of bubbley feeling in my muscles, that they were being drained, literally, of whatever energy they possessed. And I would have to grab onto the banisters in the subway at the staircases and literally pull myself up, as my legs were too weak and shakey on their own to get me up the stairs.
Now, I find I am taking one of these things again, and I have been perplexed for days -- why am I feeling like this again? This awful, hideous weak feeling? And then it dawned on me -- is that new medicine I am taking a calcium channel blocker! And IT IS!
So, while I am not a medical professional of any kind, I have had experiences taking calcium channel blockers that I can only describe as extreme muscular weakness. Period. And I do understand why such a drug would lower my blood pressure, but I can't do basic things. No good.
Even i take amlodipine 5 mg twice daily.When i strted with the medication, i experienced dizziness and stiffness in my joints especially knees in the first week. So i consulted my physician and he said it was a side effect of amlodipine and tht i will be normal after a few days. And tht was what happened... i got used to the medication and nw i dnt experience any kind of dizziness of stiffness in my joints and also my blood pressure is under excellant control.
Hope this answer is useful to you.
Yes, muscle cramps and weakness are serious side effects of Amlodipine. For future reference the following is a link to a list of the side effects of this medication:
Your wife needs to discuss these side effects she has experienced with her doctor and decide if she needs to try a different medication to control her high blood pressure. She should not let this condition of high blood pressure go untreated.
She probably went through her blood to fast and now that she isn't taking it it's drained her and she is weak, once her system readjusts she should be okay. Now i'm not a doctor and this is just MY OPINION from what i read about it.
What is amlodipine?
Amlodipine is in a group of drugs called calcium channel blockers. Amlodipine relaxes (widens) blood vessels and improves blood flow.
Amlodipine is used to treat high blood pressure (hypertension) or chest pain (angina) and other conditions caused by coronary artery disease. This medication is for use in adults and children who are at least 6 years old.
Amlodipine may also be used for other purposes not listed in this medication guide.
Hope this helped if not i'm sorry.
- Amlodipine uses and safety info
- Amlodipine information for Healthcare Professionals (includes dosage details)
- Side effects of Amlodipine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.